MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ CATHETER TIP SYRINGE; IRRIGATING SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ CATHETER TIP SYRINGE; IRRIGATING SYRINGE
Catalog Number 309620
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ catheter tip syringe experienced foreign matter.The following information was provided by the initial reporter: bd 50 ml catheter tip syringe was found to have contaminant on the tip of it before the package was even opened.
 
Additional Manufacturer Narrative
(b)(4) follow up for photo evaluation.It was reported there is contaminant on the tip of the syringe.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a packaging blister top web.The other photo shows a syringe in its packaging blister.The syringe cap has dark specks.No other defects or imperfections were observed.A device history record review was completed for provided material number 309620, lot 3096960.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description
(b)(4) additional information received.Material#: 309620, batch#: 3096960.It was reported by customer that bd 50 ml catheter tip syringe was found to have contaminant on the tip of it before the package was even opened.Verbatim: one of our intermountain facilities is reporting an issue/concern with an item that it is purchased from your company.Situation: issue: bd 50 ml catheter tip syringe was found to have contaminant on the tip of it before the package was even opened.Background: event date: 9/22/2023.Ih #: 93018406.Mfg #: 309620.Description: syringe 50ml cath tip 309620.Sample available : y (if sample is available and would like it sent for your evaluation, please reply all and attach a return shipping label via email).Lot #: 3096960.Assessment: was there injury? n.Name of facility : xxx.Main contact name and phone number:xxx.Frontline caregivers contact information (if applicable): account # po purchased on: (b)(4).Recommendation/request: intermountain¿s next steps: supplier¿s next steps: if you would like the product returned, please reply all with a return shipping label attached within 10 days that this email was sent (9/25/2023).If no label is received, product will be discarded.

Brand Name
BD¿ CATHETER TIP SYRINGE
Common Device Name
IRRIGATING SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17882496
Report Number1911916-2023-00740
Device Sequence Number7695325
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309620
Device Lot Number3096960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown